MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012448-12
Medical Device Problem Codes Material Separation (1562); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure performed was to treat a moderately tortuous, heavily calcified right coronary artery.Pre-dilatation was performed with a 2.5x15mm trek balloon and a 2.5x18mm xience xpedition stent was deployed.During post dilatation a 2.75x12mm nc trek balloon dilatation catheter (bdc) was advanced; however, advancing through an unspecified guiding catheter resistance was met.The bdc was then removed and re-inserted through the guiding catheter.Once again resistance was met with anatomy and the device was removed.Upon removing it was noted that the shaft of the bdc was broken and kinked.Another same size nc trek bdc was used to successfully complete the procedure.There were no adverse patient effects reported and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported deformation due to compressive stress/kink and the reported material separation were able to be confirmed.The reported difficult to advance was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement interaction with the guiding catheter resulted in the reported difficult to advance.Manipulation of the device resulted in the noted multiple hypotube bends, the reported/noted hypotube kink and ultimately resulted in the reported/noted material separation.Interaction/manipulation likely compromised the stent resulting in the noted crossing profile out of specification.The noted chipboard box creases likely occurred due to shipping/handling.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10778856
Report Number2024168-2020-09158
Device Sequence Number3509951
Product Code LOX
UDI-Device Identifier08717648151811
UDI-Public08717648151811
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number1012448-12
Device Catalogue Number1012448-12
Device Lot Number80327G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer12/15/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X18MM XIENCE XPEDITION; 2.5X18MM XIENCE XPEDITION